Jump to content
What’s your favorite allnurses.com feature? Read more... ×
SoCal student

SoCal student

Registered User
advertisement

Activity Wall

  • SoCal student last visited:
  • 48

    Content

  • 0

    Articles

  • 2,314

    Visitors

  • 0

    Followers

  • 1

    Likes

  • 0

    Points

  1. SoCal student

    Phenergan Abuse?

    It's been my understanding that many opiate (among other) addicts also abuse phenergan as it can potentiate the effects and can also be sedating. I work in detox/rehab and patients consistently request phenergan, specifically IM. Our docs have instructed nurses to only administer IM if it has been confirmed by staff that patient is actively vomiting. If only nauseous, we should give PO. A couple of patients have been agitated with me recently for this reason as I've refused to provide the IM when they are solely nauseous. I've read a couple articles that confirm a potential for abuse, but they stated that the actual reasons for abuse aren't completely understood. The potentiating effects as well as sedation were mentioned. Anyone have insight into this? It appears the IM is strongly preferred over the PO in addicts. I assume this is because any desired effect comes on quicker/stronger?
×